Mathematical modelling for claim severities using normal and t copulas

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

This paper proposes the normal and the t copulas for modeling the dependence of claim severities for the Malaysian motor insurance data. The claim severities are fitted using two different assumptions; the independent assumption where the claim types are assumed to be independent, and the dependent assumption where the dependence between claim types are modeled by the normal and the t copulas. The result indicates that the t copula is an improvement over the normal copula, whereas the normal copula is better than the independent model.

Original languageEnglish
Pages (from-to)8-19
Number of pages12
JournalInternational Journal of Applied Mathematics and Statistics
Volume27
Issue number3
Publication statusPublished - 2012

Fingerprint

Insurance
Copula
Mathematical Modeling
Dependent
Modeling

Keywords

  • Claim severities
  • Dependence
  • Normal copula
  • t copula

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

@article{5029b39c0d054f3a8237f658ee8a597a,
title = "Mathematical modelling for claim severities using normal and t copulas",
abstract = "This paper proposes the normal and the t copulas for modeling the dependence of claim severities for the Malaysian motor insurance data. The claim severities are fitted using two different assumptions; the independent assumption where the claim types are assumed to be independent, and the dependent assumption where the dependence between claim types are modeled by the normal and the t copulas. The result indicates that the t copula is an improvement over the normal copula, whereas the normal copula is better than the independent model.",
keywords = "Claim severities, Dependence, Normal copula, t copula",
author = "Y. Resti and Noriszura Ismail and {Jaaman @ Sharman}, {Saiful Hafizah}",
year = "2012",
language = "English",
volume = "27",
pages = "8--19",
journal = "International Journal of Applied Mathematics and Statistics",
issn = "0973-1377",
publisher = "Centre for Environment Social and Economic Research",
number = "3",

}

TY - JOUR

T1 - Mathematical modelling for claim severities using normal and t copulas

AU - Resti, Y.

AU - Ismail, Noriszura

AU - Jaaman @ Sharman, Saiful Hafizah

PY - 2012

Y1 - 2012

N2 - This paper proposes the normal and the t copulas for modeling the dependence of claim severities for the Malaysian motor insurance data. The claim severities are fitted using two different assumptions; the independent assumption where the claim types are assumed to be independent, and the dependent assumption where the dependence between claim types are modeled by the normal and the t copulas. The result indicates that the t copula is an improvement over the normal copula, whereas the normal copula is better than the independent model.

AB - This paper proposes the normal and the t copulas for modeling the dependence of claim severities for the Malaysian motor insurance data. The claim severities are fitted using two different assumptions; the independent assumption where the claim types are assumed to be independent, and the dependent assumption where the dependence between claim types are modeled by the normal and the t copulas. The result indicates that the t copula is an improvement over the normal copula, whereas the normal copula is better than the independent model.

KW - Claim severities

KW - Dependence

KW - Normal copula

KW - t copula

UR - http://www.scopus.com/inward/record.url?scp=84866772640&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84866772640&partnerID=8YFLogxK

M3 - Article

VL - 27

SP - 8

EP - 19

JO - International Journal of Applied Mathematics and Statistics

JF - International Journal of Applied Mathematics and Statistics

SN - 0973-1377

IS - 3

ER -